MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE

INTUITIVE SURGICAL, INC DA VINCI; ENDOSCOPE
Model Number 370893-03
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the endoscope involved with this complaint and completed the device evaluation.Failure analysis confirmed the initial complaint that the endoscope had a fogging issue.The endoscope was received with mechanical damage to distal window assembly hermetic seal resulting in fluid invasion and damage to optical components.Fragments of adhesive of the distal window were missing.The following was found during the device evaluation, but is not related to the reportable finding: the endoscope was also received with mechanical damage to proximal illumination fibers.Verification of the event details cannot be performed via system logs because system logs do not exist for da vinci si endoscopes.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No image or procedure video was provided for review.This complaint is being reported because failure analysis investigation identified a missing fragment from a portion of the device that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient and no report of fragments falling into the patient, the reported failure mode could likely cause or contribute to an adverse event if the fragment(s) did fall into the patient.
 
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy surgical procedure, there was a fogging issue.The procedure was completed with a back-up endoscope.There was no reported injury nor delay.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) obtained the following additional information from the customer about the complaint: the missing material/damage occurred outside the surgical procedure.There was no report of fragments falling from the device while used within a patient.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign material.Due to its privacy policy the hospital doesn't provide patient demographics nor any relevant tests and patient history.

Brand Name
DA VINCI
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13596111
Report Number2955842-2022-10349
Device Sequence Number1957358
Product Code NAY
UDI-Device Identifier00886874110218
UDI-Public(01)00886874110218
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K101077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number370893-03
Device Catalogue Number370893
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2022
Supplement Date Received by Manufacturer01/30/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale